MAUDE Adverse Event Report: OSCOR INC. BIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. BIOMED INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3006
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 73 year old male was presented to the physician with shortness of breath and underwent an acute myocardial infarction/cardiogenic shock procedure on (b)(6) 2022 involving an oscor 23 fr introducer.After inserting the introducer through the surgical graft, blood was noted leaking around the sheath, despite tightening the grafts locks.The bleed resolved after the introducer was removed and a new 23 fr oscor introducer was inserted.A split was noted; however, no further information was provided.A additional device, vascutek gelweave graft was used during the procedure.There was a delay in inserting the impella due to bleeding.No intervention reported, beyond changing out the introducer.There was no harm to the patient reported.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
Additional information received 09/15/2022: patient had normal anatomy.It was a problem introducing the sheath into the graft.No excessive force was observed.
 
Additional Manufacturer Narrative
One 23f abiomed axillary introducer sheath was received back from the customer without the dilator.There were no other accessories.Traces of blood were found on and inside the sheath.According to the event description summary, blood was leaking from the sheath and a split was found.It was not clear from the event description exactly where the leak in the sheath occurred.The valve was viewed under a 10x microscope and looked normal with no anomalies.The sheath's hub and shaft looked normal and no cracks or splits were found.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no leakage was observed from the hemostatic valve.The sheath was further pressurized beyond 300kpa and no leakage was observed from the stopcock, sideport tubing or the hub.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Returned device analysis revealed the sheath was within manufacturing specification.The sheath did not leak when tested manually.The sheath also met the iso leakage test method requirement and did not leak through the hemostatic valve, hub or shaft.The sheath's hub and shaft looked normal and no cracks or splits were found.According to the dhr, the sheath passed all in-process and final inspection steps including visual, mechanical, dimensional and leak testing.No manufacturing defects were found.Per qa procedure (abiomed introducer sheath in-process and final inspection) sample size 100%.With naked the eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Verify split caps are properly placed and secured onto sheath hub and free of cracks/ damages or excessive adhesive.Perform pressure and vacuum leak test per procedures.The instructions for use (ifu) informs the user: never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
BIOMED INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279352511
MDR Report Key15404092
Report Number1035166-2022-00100
Device Sequence Number6179098
Product Code DYB
UDI-Device Identifier00885672009755
UDI-Public00885672009755
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number0052-3006
Device Catalogue Number0052-3006
Device Lot NumberDP-14289
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown